Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Have elevated hpv antibodies, blood protein level, SED rate with inflammatory spondyloarthritis. Concerned?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 493 Questions
I have a great rheumatologist at UCLA, and should probably relax, but..... He recently referred me to an Infectious Disease doctor, because I have elevated hpv antibodies, a blood protein level of 8.4, and a SED rate of 29. I have inflammatory spondyloarthritis, and have been receiving Remicade infusions for the past year. He said that he is concerned that I may have an underlying infection, but is not sure. Do you think I need to worry?
Posted Fri, 1 Feb 2013 in Lupus
Answered by Dr. Divya Agarwal 2 hours later

You have elevated HPV antibodies, which suggest that you have had a papilloma virus infection in the past, but the question is that do you have any symptoms like warts or of active disease now?

The other thing is to actually diagnose the presence of high risk HPV virus, the kind associated with cervical cancer. You may need a pap smear and a HPV test, which is a DNA test (which is based on examination of cervical cells). Therefore, it may be a good idea to visit an Infectious Diseases specialist who can review these things.

Remicade as you know does suppress our immune system. However, on the basis of the test you described there should not be anything to worry and may require further testing at the discretion of the specialist.

Do write back if you wish to discuss further on this.
Above answer was peer-reviewed by
Follow-up: Have elevated hpv antibodies, blood protein level, SED rate with inflammatory spondyloarthritis. Concerned? 14 hours later
I had hpv in 1990, and had to have it removed, with laser surgery. I worry about the blood protein level though, as I know a high blood protein level can often be a sign of multiple myeloma or other lymphoma type cancers. A side effect of Remicade can sometimes be lymphoma. I have been taking tnf blocker medications for 3 years. I have to take these drugs, otherwise my inflammatory arthritis wreaks major havoc on my joints. It is destroying my shoulders, wrists and knees. The tnf blockers really help slow it's progress. My SED rate was 60 last fall. And we can't seem to get it below 29. Should I worry about lymhpoma? Or do you think it's just the hpv causing problems? I am going to see an Infectious Disease Dr. at UCLA later this month. I'm just trying to put my mind at ease.
Answered by Dr. Divya Agarwal 9 hours later
A lymphoma should be producing other effects apart from the high protein levels.

So I don't think this HPV titer is related to that.

Remicade is definitely giving you all the benefits in order to keep your arthritis under control.

It doesn't seem like a major problem.
I don't think you need to be worried on that account.

A high ESR, sometimes continues in spondyloarthritis and there is no correlation with the disease activity.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor